The subject of changing from GnRH antagonists to GnRH agonists has come up on several threads lately and it suggests a question that I can neither answer nor find much research about
. When a man who has been receiving a GnRH antagonist (usually Firmagon) switches to a GnRH agonist (a Lupron-like drug) there will be a period where some of his receptors will still be bound to the antagonist (foot on the brake) and some will be bound to the new agonist (accelerator to the floor, engine will flood out and stall) and I don't know what happens during that period. (Candidly, I don't really understand how the agonists work very well.)
The latest thread to touch on this is 6040Polly's "0.07 to 0.21 in less than 3 months"
where her husband saw an uptick in his PSA after making the change.
It is tempting to speculate that the agonist does cause a bit of a flare but since it starts at castrate level T it never gets high enough to be worrisome. It seems to be increasingly common to start HT with an antagonist to avoid the flare and then switch them over to an agonist for long-term ADT. It seem odd that I can't find much info about
what happens during the switch-over period.
Slow PSA rise 2007-2012: 1.4=>8
4 bxs 2010-2012:
1)neg (some inflammation),
3)positive 1 of 14 GS6(3+3) 3-4%, 2nd opinion GS7(3+4)
Mild Pre-op ED
DaVinci RRP 6/14/12. left nerve spared
Path: pT3a pN0 R1 GS9(4+5) Pos margins on rt
Start 24 mo ADT3 7/26/12
Adjuvant IMRT 66.6 Gy 10/17/12 - 12/13/12
Leaky but better, Trimix, VEDForum Moderator - Not a Medical Professional
Post Edited (PeterDisAbelard.) : 5/5/2014 9:21:11 AM (GMT-6)